... bedtime for sleep. I took it off and on for 15 years. 5 years ago I was diagnosed with scoliosis, for which I underwent 3 big surgeries and subsequently got hooked on Oxycodone 15 mg #300/28 days, and Lorazepam 2 mg 4-6 times a day for anxiety. too. I went cold turkey in Dec.2010 and thought I was dying. Dr. put me on Suboxone at too high a dose, and abandoned me. I have tampered with the dose to be comfortable, and I want to come off it before I get another addiction. When I stop Suboxone, I get to day 3 and feel awful, but here is the question... am I feeling awful from coming off the Suboxone, OR am I feeling awful from coming off the lorazepam? I have read that it can take months to withdraw from benzos. If that is the case, then I need the Suboxone to function. If it is caused by Suboxone withdrawal, then I need to go underground for a week and then stop it. WHY is everyone pressuring me to stay on this stuff? It is making me paranoid and I hate it. My doctor tried to pressure me into staying on the narcotics and the benzos, and now others are pressuring me to stay on Suboxone. Can someone please help? Thank you
I must first explain that suboxone is for opiate detox not benzodiazapine detox. Suboxone should not be taken within 24 - 36 hours of your last dose of oxycodone or it will cause precipitated withdrawls. There is no meication per say to help with benzodiazapine withdrawls. The best thing to do when coming of the lorazepam is to taper down the dose over several weeks before quitting.
The withdrawls from suboxone begin around day 3 to day 5 from the last dose as it stays in the body that long. Withdrawls from lorazepam will begin in approximately the same amout of time from the last dose so it is difficult to say which is causing the symptoms you are having.
Bottom line, Suboxone is for opiate detox and should not be started until you are in withdrawls from the oxycodone. Lorazepam should not be stopped abruptly as it can cause seizures as well as other uncomfortable side effects. You must taper off the lorazepam buy decreasing the daily dose every few days.
If it was me, I would work on coming off one or the other not both at the same time. How much suboxone are you taking? And I am assuming you are not taking any opiates such as oxycodone at this time, right? How much lorazepam if any are you taking? When was your last dose, if you have stopped it?
Please contact me back and re post, you are in a precarious position right now and I want to help, but need a little more info,
Hi LaurieShay -- I don't think this is the way to answer, but hope you will see it. I cannot thank you enough for your answer.
( I am new to this site and will have to spend time figuring my way around. If you see "cleanzgood" and "grace1954" it is the same person. I don't know how I managed to register twice. )
To answer your questions; I am taking absolutely nothing but Suboxone. I have the Suboxone down to 1/16 of an 8/2 sublingual film strip, or .5 mg bupornephrine. It is such a tiny piece I apply it under my tongue with tweezers. I am told that it is too small for a therapeutic value, but it works for me. I know I should be under a doctor's care and there are several reason why I am not. 1 - the doctor who prescribed the Suboxone is the same one who prescribed Oxycodone and Lorazepam to me and she was not happy with me for stopping the two addictive substances. She told me my back pain would be unbearable, and for the record, my back pain is minimal. She said my anxiety would be through the roof; it is not. I do not trust this woman and have left four messages for other doctors who specialize in pain management and addictions.
All I can really say is that I understand. I'm sorry for all you hve been through, but at the same time it's nice to know I'm not the only one. I'm trying to get off Lorazepam and hydrocodone too. I already kicked morphine and that was a walk in the park compared to this. I have been on lorazepam - large dose - for 17 years. I just moved to Oklahoma where everyone treats me like a junkie when all I'm trying to do is detox safely over a period of weeks, not days. I have nasty pain from various medical conditions and getting off the pain pills is just a bear. One thing that is helping is a low dose of trazadone, though I don't want too much so I have another drug to kick.The medical community here does not recognize the difference between a medical addict and someone using street drugs. They insist everything that comes out of your mouth is a drug seeking lie. If this is becoming common, I think we should petition certain government agencies and somehow form an advocate system. Thanks to everyone for being here.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Dec 2010 • 1 answer
Posted 18 May 2011 • 3 answers
Posted 28 May 2014 • 3 answers
Posted 1 Jun 2014 • 5 answers
Posted 10 Aug 2016 • 0 answers